Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

What causes coronary spasm and how is it best managed?

Last year I had what was diagnosed as cardiac arterial spasm with a slightly elevated Troponin I but only overnight, then decreasing. I do not have obvious risk factors, weight 140, 68yrs, cholesterol 170, no diabetes. I exercise and eat fairly well. I am on Norvasc 5mg and a baby aspirin. Do you have any advice as to the cause or any other suggestions?   

submitted by Sandy from Mundelein, IL on 2/9/2014

Answer:

by Texas Heart Institute cardiologist, Patrick J. Cook, MD    

Patrick J. Cook, MDUnfortunately there is not enough data provided to offer a definitive answer. We would need to know about all the tests that were done which led to the diagnosis of "spasm". Calcium channel blockers, such as the Norvasc you are taking, are a mainstay of treatment for coronary spasm (if indeed that is what you have).

See also on this site:  

Has your question or a similar one already been answered?

Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated February 2014
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14